I'd need to inject a different blood thinner into my stomach every day before the surgical abortionBy anonymous on 12/07/2015
medical abortion » abortion 6 weeks »
Hi, I am a 42-year-old married mum of 3 healthy children. In Dec I suffered a stroke and tests have diagnosed the cause was a hole in my heart. I am currently awaiting surgery to close the hole. I am taking prescribed blood thinners daily. I found out I was pregnant and was in complete shock as mini pill had been taken daily.
I booked into the local pregnancy advisory clinic after discussing options with husband. I was advised due to my current health issues to terminate the pregnancy which made the decision a "little" easier. Because I was taking blood thinners, I was told a "medical" abortion would not be an option, and I would need to have an operation the following week. I was scanned and told I was 6 weeks pregnant.
For the operation to go ahead, I would need to come off my prescribed blood thinners and inject an alternate blood thinner into my stomach daily. I was horrified but proceeded as instructed.
One day after my initial appointment I started bleeding with small clots. I returned to the clinic today to be rescanned (2 days prior to op) to be told the pregnancy is still viable. I am now 6 weeks 5 days. I am shocked as I have been bleeding heavily. As I have been injecting the blood thinner for 5 days, the doctor said she is now comfortable with me having a medical abortion.
As I am already bleeding, it was decided to give me both "sets" of pills. One swallowed and then four immediately placed under my tongue. I did not have to insert them because the blood I'm already losing would've washed them away.
I was given the tablets at 1.20 pm today, it is now nearly 10 pm, and I've had little pain and am losing a lot more blood than I have been. I'm hoping I will pass this during the early hours as I have been off work for 3 days already thinking I was miscarrying but have an important work meeting tomorrow that I must attend.
I have to go back in 2 days to be rescanned. I still have to inject myself daily until all is clear.
This whole experience has been very upsetting, but I know I had to think of my 3 children here and not put myself at any more risk. I am currently laid in bed having a cry... sadly waiting for the inevitable :( sometimes the right choices are the hardest ones to make!